Jump to content

Photo
Accutane

Dosage Too High?

high dosage female 80 mg 3rd month severe acne

3 replies to this topic

#1 vivigirl

vivigirl

    New Member

  • Members
  • Posts & Likes
    Posts: 8
    Likes: 1
About Me
  • Joined: 01-November 12

Posted 12 April 2013 - 09:20 PM

Hi everybody = )

I wanted to get some advice about my dosage. I'm currently in my 3rd month of treatment and on 80 mg. My first month was 40 mg and the last two months have been 80 mg. I'm an 18 year old female and I weigh anywhere from 110-113 pounds and I'm 5'3". I've been feeling great as far as side effects go. I have a few small flakey spots on my brow bones, but that's about it. Other than that my skin has not gotten any drier than I was before Accutane. I've gotten a couple rashes here and there but they've been manageable and I've read that's a common side effect. I'm asking if my dosage is too high because I've seen a lot of people on forums asking if there 80 mg dosage is too high and they usually say they weigh any where from 140-160 pounds , while I weigh much less than that, and I feel completely fine. Something to note is that I do have severe acne. Thanks in advance. <3



I also deal with the very expected dry lips



#2 Mosey mom

Mosey mom

    Junior Member

  • Members
  • Posts & Likes
    Posts: 85
    Likes: 8
About Me
  • Joined: 25-January 13

Posted 13 April 2013 - 11:31 AM

I was worried that 80 mg was too high for my son 140 -160. it was too much for him and showed up in his bloodwork. However after asking that question and doing research Ive found quite a few people that are taking that same dosage and weigh less than him. As long as you are doing well and no severe side effects and your bloodwork is good, you should be fine and follow your derms program. But if I was you I would get a blood test EVERY month on such a high dosage and make sure nothing changes. However with that said, dont let your derm push you into something you are not comfortable with, (unless it is in your best interest , for example he thinks you should be lowered to 40mg because your bloodwork is bad and you want to stay on 80mg, That is not a good idea) Dry lips and dry skin is very common. Use lotion for the dry skin and aquaphor for the dry lips. My son uses Bag Balm for his lips and that works very well.


Edited by Mosey mom, 13 April 2013 - 11:33 AM.


#3 vivigirl

vivigirl

    New Member

  • Members
  • Posts & Likes
    Posts: 8
    Likes: 1
About Me
  • Joined: 01-November 12

Posted 13 April 2013 - 07:16 PM

Thank you for your response! =)

My blood work has been turning out great every month, so I guess this is a good dosage for me. I just got freaked out reading some things online.

I was worried that 80 mg was too high for my son 140 -160. it was too much for him and showed up in his bloodwork. However after asking that question and doing research Ive found quite a few people that are taking that same dosage and weigh less than him. As long as you are doing well and no severe side effects and your bloodwork is good, you should be fine and follow your derms program. But if I was you I would get a blood test EVERY month on such a high dosage and make sure nothing changes. However with that said, dont let your derm push you into something you are not comfortable with, (unless it is in your best interest , for example he thinks you should be lowered to 40mg because your bloodwork is bad and you want to stay on 80mg, That is not a good idea) Dry lips and dry skin is very common. Use lotion for the dry skin and aquaphor for the dry lips. My son uses Bag Balm for his lips and that works very well.



#4 gucciruccipucci

gucciruccipucci

    New Member

  • Members
  • Posts & Likes
    Posts: 13
    Likes: 2
About Me
  • Joined: 02-October 05

Posted 13 April 2013 - 11:56 PM

According to my doctor it's usually not necessary to take a dose above 1 mg per kilogram of body weight.   113 lbs is 51 kg, so according to this logic your dose should be about 50mg.  Maybe ask your doctor why you are on that particular dose?  But it sounds like you are tolerating Accutane very well, so you probably don't have anything to worry about as long as your monthly blood tests come back normal.


Edited by gucciruccipucci, 13 April 2013 - 11:57 PM.



0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users